I had been on 50mcg of thyroxine but found that I had bouts of fatigue, so I decided to increase my dose to 75mcg which seems to have solved

the problem.However I have found that my skin feels hot ie face and ears and I get itchey skin I don't know if the symtoms are due to increased dose but it does seem coincidental.I have self medicated in terms of dosage and I have not been back to hospitial since the last of my three radio-iodine treatments several years back.I am now wondering if I should ask my GP to refer me back to hospitial in order to get a consultation to ensure that I am doing the right thing,I am concerned that what I am doing is detrimental to my health.I have followed my own instincts because of lack of faith in my consultants ability to listen to my concerns at the time.

4 Replies

oldestnewest
  • 50mcg is a starting dose and I think you did the right thing by increasing your dose. Regarding the itchiness it could be that you have a sensitivity to the fillers/binders. I am not medically qualified.

    I think you should ask for a referral and you may be lucky to get an Endocrinologist who may allow you to use other than levothyroxine if that is causing the itchiness.

    basicsideeffects.com/levoth...

    This is a link and if you cursor down to read the answer re low-dose dated April 22, 2007

    web.archive.org/web/2010112...

  • I reacted to standard Levothyroxine with itchy skin all over and so have to take purified levothyroxine. My understanding is that a Consultant has to initially prescribe it.

  • Purified levo may only be available on a 'named patient basis': thyroiduk.org.uk/tuk/treatm...

    But I did think that some people were prescribed it 'normally'..!?

    Email louise.warvill@thyroiduk.org for Spec Order Levo info.

    Louise

    xx

  • When I was hyper I had an itchy face and ears.

You may also like...